Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Was on Escitil, stopped and felt bad. Asked to start again with citalopram. Have dizziness, sweating, headaches and palpitaion

Dec 2014
User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2801 Questions
I was on Escitil for 3months. I stopped them suddenly and I started feeling bad.My doctor said I need to start the tablets again and I am on citalopram for 2 weeks now.I was told escitil and citalopram are the same tablets but with different chemical structure. I just dont feel well. I am dizzy , sweating, pains in my back and neck, headaches and palpitation. I feel constantly tired. I am yawning all the time and I dont feel like doing anything. I cant relax .I feel tense for some reason. I feel short of breath as well. I dont know what to do.
When I started taking Escitil I didnt experience any symptoms like that. What could be the reason for me to feel like that. I need some advice
Posted Tue, 1 Oct 2013 in Mental Health
Answered by Dr. Seikhoo Bishnoi 58 minutes later
Brief Answer:
Both are drugs of same group

Detailed Answer:
Welcome to XXXXXXX

Escitalopram and Citalopram both are drugs of SSRI group. SSRIs are the drugs which cause increase in serotonin transmission in brain and help in depression and anxiety. All drugs of SSRI group have almost same efficacy and side effects, but they differ in onset and duration of effect. Some individuals may respond to one SSRI while may not respond to other. So if an individual fails to show response shifting of drug is advised.

Escitalopram is nothing but an enantiomer of Citalopram, or in simple terms both have almost same chemical structure. Usually the SSRIs show their effect in about 4 weeks, as you have been taking the drug since last 2 week I would advise you to please wait for at least 2 more weeks and you will see improvement. The side effects of increased anxiety and dizziness you are having will go by own. If no improvement occur after 4 weeks addition of other drug can be kept in mind.

Thanks, if you have more questions you can ask again.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor